Arkansas Northeastern College Naloxone (Narcan) Dispensers
Arkansas Northeastern College (ANC) has installed 29 opioid overdose
kits/pouches across campus. These kits provide Naloxone, also
known as Narcan, an opioid overdose reversal medication. These
will improve the capacity of bystander rescuers to save the lives of
victims of an opioid overdose.
Did you know?
Opioid overdose is currently the leading cause of death among adults 50
years old and younger in the United States. Without immediate
intervention, opioid overdoses can quickly lead to death.
How do you know if someone may have overdosed on an opioid?
Common signs are respiratory failure, slow breathing, small pupils,
unresponsiveness, or blue skin from poor circulation.
Will it hurt them to give Naloxone if they haven't used an opioid?
No, the Naloxone is harmless if given to someone who doesn't need it.
Can anyone administer the Naloxone?
Yes. In-person training is not required. Instructions are
provided on this site as well as inside the kit itself. The kit
has instructions to call 911, as well as if and when to give a second
dose of Naloxone.
The Opioid Antagonist Immunity Act (2015)
SB880 allows individuals
to administer naloxone in good faith without civil liability, or
professional sanctions. The purpose is to enhance the emergency
services of first responders, to create the naloxone access act, and to
provide immunity for prescribing , dispensing, and administering
naloxone and other opioid antagonists.
Opioid Overdose Kit Training Videos
Instructions are provided in the kit or pouch, and all ANC staff,
faculty, and students are encouraged to review the following Opioid
Overdose Rescue Kit training videos.